Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 12:24 PM EST for Baker County, Columbia County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 30, 2000, 12:24 PM EST (17:24 UTC)
- Expired
- Mar 30, 2000, 1:30 PM EST
- In force
- 66 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Baker County, FL, Columbia County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:15 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 301726 SVRJAX FLC003-023-301830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1224 PM EST THU MAR 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BAKER COUNTY IN NORTHEAST FLORIDA NORTHEASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA * UNTIL 130 PM EST * AT 1224 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 25 MILES WEST OF TAYLOR...OR ABOUT 12 MILES NORTH OF WHITE SPRINGS...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TAYLOR BY 125 PM EST... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 3057 8268 3039 8264 3037 8220 3054 8225 $$ WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:11 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 30, 10:11 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1011 AM EST THU MAR 30 2000 WILL UP POPS ACROSS GEORGIA PER NEWEST ETA RUN AS PRECIP EXPECTED THERE MOST OF THE DAY INTO TONIGHT. WILL KEEP POPS AS IS ACROSS FLORIDA CWA. WILL DROP TEMPS ACROSS AREA DUE TO CLOUDINESS AND BUMP UP WINDS A LITTLE. LOW PRESSURE JUST WEST OF FLORIDA PANHANDLE WITH WARM FRONT ACROSS CENTRAL GEORGIA. MARINE...WILL UP OFFSHORE WATERS TO SCA AND LEAVE NEAR SHORE WATERS AT SCEC. THANKS TBW AND MLB FOR COORD. .JAX... GA...SCA OFFSHORE THIS AFTERNOON. FL...SCA OFFSHORE THIS AFTERNOON.
In the hours before
Local storm report, Mar 30, 11:40 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 AM JACKSONVILLE FL .75 INCH HAIL
03/30/00 DUVAL REPORTED BY EMERGENCY
MANAGER.
0737 AM ALMA GA TORNADO
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER. F0 TORNADO
REPORTED BY WEATHER
SERVICE OFFICIAL 12 ENE
OF ALMA ON BROWN
THRASHER RD.
0750 AM ALMA GA WIND DAMAGE
03/30/00 BACON 1 MOBILE HOME
OVERTURNED/DESTROYED
AND 2 OTHERS DAMAGED.
REPORTED BY PUBLIC AND
WEATHER SERVICE OFFICIAL.
0815 AM BAXLEY GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWERLINES
DOWN AND DAMAGE TO HOMES.
0830 AM JESUP GA 1.75 INCH HAIL
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN AND STRONG WINDS.
0830 AM ALMA GA .75 INCH HAIL
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER.
0900 AM PINE GROVE GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN, TREES ACROSS ROAD
AND SHINGLES OFF HOUSES.
0912 AM GARDI GA TORNADO
03/30/00 WAYNE *** 1 INJ ***
REPORTED BY EMERGENCY
MANAGER. TREE FELL ON
HOUSE. FLYING GLASS
WITH ONE PERSON
INJURED. TREES AND
POWERLINES DOWN.
0915 AM JESUP GA TORNADO
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. TREES DOWN AT
COUNTRY CLUB, AIRPLANE
FLIPPED AND DESTROYED
AT AIRPORT. TREES
TWISTED.Local storm report, Mar 30, 11:40 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 AM JACKSONVILLE FL .75 INCH HAIL
03/30/00 DUVAL REPORTED BY EMERGENCY
MANAGER.
0737 AM ALMA GA TORNADO
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER. F0 TORNADO
REPORTED BY WEATHER
SERVICE OFFICIAL 12 ENE
OF ALMA ON BROWN
THRASHER RD.
0750 AM ALMA GA WIND DAMAGE
03/30/00 BACON 1 MOBILE HOME
OVERTURNED/DESTROYED
AND 2 OTHERS DAMAGED.
REPORTED BY PUBLIC AND
WEATHER SERVICE OFFICIAL.
0815 AM SOUTH OF BAXLEY GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWERLINES
DOWN AND DAMAGE TO HOMES.
0830 AM JESUP GA 1.75 INCH HAIL
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN AND STRONG WINDS.
0830 AM ALMA GA .75 INCH HAIL
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER.
0900 AM 18 MILES SOUTH OF BAXLEY GA WIND DAMAGE
03/30/00 APPLING PINEY GROVE CHURCH ROAD.
REPORTED BY EMERGENCY MANAGER.
MANAGER. POWER LINES
DOWN, TREES ACROSS ROAD
AND SHINGLES OFF HOUSES.
0912 AM GARDI GA TORNADO
03/30/00 WAYNE *** 1 INJ ***
REPORTED BY EMERGENCY
MANAGER. TREE FELL ON
HOUSE. FLYING GLASS
WITH ONE PERSON
INJURED. TREES AND
POWERLINES DOWN.
0915 AM JESUP GA TORNADO
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. TREES DOWN AT
COUNTRY CLUB, AIRPLANE
FLIPPED AND DESTROYED
AT AIRPORT. TREES
TWISTED.Local storm report, Mar 30, 12:24 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 AM JACKSONVILLE FL .75 INCH HAIL
03/30/00 DUVAL REPORTED BY EMERGENCY
MANAGER.
0737 AM ALMA GA TORNADO
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER. F0 TORNADO
REPORTED BY WEATHER
SERVICE OFFICIAL 12 ENE
OF ALMA ON BROWN
THRASHER RD.
0750 AM ALMA GA WIND DAMAGE
03/30/00 BACON 1 MOBILE HOME
OVERTURNED/DESTROYED
AND 2 OTHERS DAMAGED.
REPORTED BY PUBLIC AND
WEATHER SERVICE OFFICIAL.
0815 AM SOUTH OF BAXLEY GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWERLINES
DOWN AND DAMAGE TO HOMES.
0830 AM JESUP GA 1.75 INCH HAIL
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN AND STRONG WINDS.
0830 AM ALMA GA .75 INCH HAIL
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER.
0900 AM 18 MILES SOUTH OF BAXLEY GA WIND DAMAGE
03/30/00 APPLING PINEY GROVE CHURCH ROAD.
REPORTED BY EMERGENCY MANAGER.
MANAGER. POWER LINES
DOWN, TREES ACROSS ROAD
AND SHINGLES OFF HOUSES.
0912 AM GARDI GA TORNADO
03/30/00 WAYNE *** 1 INJ ***
REPORTED BY EMERGENCY
MANAGER. TREE FELL ON
HOUSE. FLYING GLASS
WITH ONE PERSON
INJURED. TREES AND
POWERLINES DOWN.
0915 AM JESUP GA TORNADO
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. TREES DOWN AT
COUNTRY CLUB, AIRPLANE
FLIPPED AND DESTROYED
AT AIRPORT. TREES
TWISTED.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:54 AM EST | Severe Thunderstorm Warning | JAX | Duval, Nassau | 36 min |
| Mar 30, 12:05 PM EST | Severe Thunderstorm Warning | JAX | Hamilton | 25 min |
| Mar 30, 12:40 PM EST | Tornado Warning | JAX | Columbia, Hamilton | 35 min |
| Mar 30, 1:21 PM EST | Tornado Warning | JAX | Nassau | 39 min |
| Mar 30, 1:40 PM EST | Tornado Warning | JAX | Baker | 20 min |
| Mar 30, 1:55 PM EST | Tornado Warning | JAX | Duval, Nassau | 35 min |
| Mar 30, 2:04 PM EST | Tornado Warning | JAX | Suwannee | 26 min |
| Mar 30, 2:28 PM EST | Tornado Warning | JAX | Nassau | 32 min |
| Mar 30, 2:31 PM EST | Tornado Warning | JAX | Suwannee | 29 min |
| Mar 30, 2:45 PM EST | Tornado Warning | JAX | Columbia | 45 min |
| Mar 30, 2:56 PM EST | Tornado Warning | JAX | Duval, Nassau | 34 min |
| Mar 30, 3:19 PM EST | Tornado Warning | JAX | Union | 41 min |
| Mar 30, 3:34 PM EST | Tornado Warning | JAX | Bradford | 26 min |
| Mar 30, 3:57 PM EST | Tornado Warning | JAX | Bradford, Clay | 48 min |
| Mar 30, 4:32 PM EST | Tornado Warning | JAX | Putnam | 43 min |
| Mar 30, 4:43 PM EST | Tornado Warning | JAX | Clay | 32 min |
| Mar 30, 5:10 PM EST | Tornado Warning | JAX | Saint Johns | 45 min |
| Mar 30, 5:21 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 39 min |
| Mar 30, 5:33 PM EST | Tornado Warning | JAX | Putnam | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.